Alert archive / Oregon / Wind Advisories in 2007

Wind Advisory 38, NWS Pendleton, OR

December 24, 2007

NWS Pendleton, OR issued this wind advisory at Dec 24, 2007, 12:21 PM PST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2007, 12:21 PM PST (20:21 UTC)
Expired
Dec 24, 2007, 4:00 PM PST
In force
4 hr
Issued by
NWS Pendleton, OR

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 242021
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1221 PM PST MON DEC 24 2007

...VERY WINDY CONDITIONS ALONG THE OREGON FOOTHILLS OF THE BLUE
MOUNTAINS THIS AFTERNOON...

ORZ501-250000-
/O.NEW.KPDT.WI.Y.0038.071224T2021Z-071225T0000Z/
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...HEPPNER...PENDLETON
1221 PM PST MON DEC 24 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

WEST WINDS 30 TO 40 MPH WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS
PORTIONS OF THE OREGON FOOTHILLS OF THE BLUE MOUNTAINS THIS
AFTERNOON. WINDS WILL BEGIN TO DECREASE LATE THIS AFTERNOON AND
EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
1 follow-up statement
000 
WWUS76 KPDT 250000
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
400 PM PST MON DEC 24 2007


ORZ501-250100-
/O.EXP.KPDT.WI.Y.0038.000000T0000Z-071225T0000Z/
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...HEPPNER...PENDLETON
400 PM PST MON DEC 24 2007

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. 

PRESSURE GRADIENTS HAVE DECEASED THIS AFTERNOON RESULTING IN WIND
SPEEDS DROPPING BELOW WIND ADVISORY CRITERIA. AS SUCH THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM PST.

BREEZY WINDS WILL CONTINUE INTO THIS EVENING WITH LOCALLY WINDY
CONDITIONS ALONG RIDGE TOPS. WINDS WILL DIMINISH THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 24, 10:00 AM PST, 2 hours 21 minutes earlier.

Area forecast discussion, Dec 24, 10:00 AM PST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1000 AM PST MON DEC 24 2007

UPDATED AVIATION DISCUSSION

.AVIATION...UPPER LEVEL TROUGH AND COLD FRONT PROVIDING WIND AND
LOWER CLOUDS AT KPDT AND KALW WITH SNOW SHOWERS AT KRDM OCCASIONALLY
LOWERING VISIBILITY TO IFR.  CONDITIONS SHOULD IMPROVE BY 00Z AS
TROUGH PUSHES INTO IDAHO AND DRIER NORTHWEST FLOW BRINGS STABLE AIR
WITH FRONT SIDE OF RIDGE. HULL

&&

.PREV DISCUSSION... /ISSUED 845 AM PST MON DEC 24 2007/

UPDATE...SATELLITE IMAGERY SHOWS THAT THE COLD FRONT THAT MOVED
THROUGH THE REGION OVERNIGHT HAS MOVED INTO OREGON. BREEZY TO WINDY
CONDITIONS CONTINUE BEHIND THE FRONT ACROSS MOST OF THE AREA AND
EXPECT WINDS TO DECREASE AS THE DAY PROGRESSES. ISOLATED TO
SCATTERED SHOWERS CONTINUE ACROSS THE NORTHEAST MOUNTAINS UNDER
UPSLOPE FLOW. SHOWERS ALSO CONTINUE ALONG THE CASCADES OF OREGON AND
WASHINGTON...WITH ISOLATED TO SCATTERED SNOW SHOWERS MOVING INTO THE
EASTERN SLOPES. THIS SHOWER ACTIVITY IS EXPECTED TO DECREASE OVER
THE COURSE OF THE MORNING. DK

PREV DISCUSSION... /ISSUED 305 AM PST MON DEC 24 2007/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT.  A COLD FRONT CURRENTLY
EXTENDS OVER THE NORTHERN BLUE MOUNTAINS SOUTH TO THE KLAMATH BASIN.
WARM OVERRUNNING MOISTURE AHEAD OF THE COLD FRONT HAS RESULTED IN
FREEZING RAIN NEAR LADD CANYON.  THERE HAVE BEEN NO REPORTS OF
FREEZING RAIN IN THE WALLOWA VALLEY...ALTHOUGH THERE IS COLD AIR
TRAPPED IN THE WALLOWA VALLEY AND TEMPERATURES OVER THE MOUNTAIN
RAWS SITES ARE IN THE MID 30S.  WILL KEEP THE FREEZING RAIN ADVISORY
IN THESE AREAS UNTIL 6 AM.  THE COLD FRONT WILL LOWER SNOW LEVELS
DOWN TO NEAR 2500 FEET AFTER SUNRISE...AND PRECIPITATION WILL CHANGE
OVER TO SNOW.  ACCUMULATIONS OVER THE BLUE MOUNTAINS FROM MIDNIGHT
TO SUNRISE WILL BE AROUND 3-5 INCHES...AND THERE COULD BE LOCAL
ACCUMULATIONS AROUND 6 INCHES.  PRECIPITATION WILL TAPER OFF AFTER
SUNRISE SO DO NOT PLAN TO ISSUE ANY SNOW ADVISORIES FOR THE EASTERN
MOUNTAINS.

HIGH PRESSURE BUILDING BEHIND THE COLD FRONT WILL BRING BREEZY WINDS
TO PORTIONS OF THE FORECAST AREA.  SUBSIDING AIR WILL ALSO BRING DRY
CONDITIONS FROM THE WEST AS THE DAY PROGRESSES.  SKIES WILL BECOME
CLEAR TO PARTLY CLOUDY OVERNIGHT WITH NO PRECIPITATION EXPECTED ON
CHRISTMAS MORNING.  BY THE AFTERNOON ON CHRISTMAS...THE NEXT PACIFIC
SYSTEM WILL MOVE OVER THE CASCADES.  THE SYSTEM WILL THEN MOVE EAST
OF THE CASCADES TUESDAY NIGHT.  SNOW LEVELS WILL BE DOWN TO NEAR THE
BASIN FLOOR...AND PRECIPITATION WILL FALL AS SNOW OVER MOST OF THE
FORECAST AREA.  DO NOT ANTICIPATE SIGNIFICANT SNOW EXCEPT FOR THE
POSSIBILITY OF AMOUNTS REACHING ADVISORY CRITERIA ALONG THE EAST
SLOPES OF THE CENTRAL WASHINGTON CASCADES AND THE KITTITAS VALLEY.
JOHNSON

LONG TERM...WEDNESDAY THROUGH SUNDAY NIGHT...PROGRESSIVE
NORTHWESTERLY FLOW WILL ALLOW FOR CONTINUED ACTIVE WEATHER OVER THE
NEXT WEEK. A SERIES OF MOIST FRONTAL SYSTEMS ARE EXPECTED TO MOVE
THROUGH THE REGION TUESDAY NIGHT...THURSDAY...AND AGAIN ON SATURDAY.
IN BETWEEN SYSTEMS...DRIER CONDITIONS WILL PREVAIL WITH ONLY
ISOLATED SHOWERS. UNFORTUNATELY...THE MODELS STILL HAVE NOT COME
INTO GOOD AGREEMENT ON THE EXACT TIMING OF THE DISTURBANCES ON
THURSDAY AND SATURDAY. THEREFORE...HAVE CHOSEN TO KEEP BROAD SLIGHT
CHANCE TO CHANCE PRECIPITATION FOR THURSDAY THROUGH SUNDAY. ANY
PRECIPITATION THAT DOES FALL THIS WEEK WILL BE IN THE FORM OF SNOW
OVER THE MOUNTAINS WHILE THE LOWER COLUMBIA BASIN AND LOWER
ELEVATIONS WILL SEE EITHER RAIN OR A MIXTURE OF RAIN AND
SNOW...ESPECIALLY IN THE OVERNIGHT HOURS. THESE SYSTEMS WILL NEED TO
BE MONITORED CAREFULLY OVER THE NEXT FEW DAYS DUE TO THE POTENTIAL
FOR SIGNIFICANT SNOW ACCUMULATIONS IN THE CASCADES.  CALDER

AVIATION...SCATTERED TO NUMEROUS RAIN/SNOW SHOWERS AND LOWERED
CEILINGS/VISIBILITY WILL CONTINUE TO CAUSE PERIODS OF MVFR/IFR THIS
MORNING. CONDITIONS SHOULD IMPROVE BY AFTERNOON WITH VFR PREVAILING
AT ALL TAF SITES. GUSTY WINDS WILL ALSO BE COMMON AT KPDT AND KALW
THIS MORNING WITH THE PASSAGE OF A COLD FRONT. THESE WINDS WILL
DECREASE LATER TODAY.  82

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  46  26  43  30 /  20  10  10  50
ALW  46  30  46  31 /  20  10  10  50
PSC  45  24  39  29 /  10  10  10  50
YKM  41  19  36  26 /  10  10  20  50
HRI  46  25  40  28 /  10  10  10  50
ELN  38  21  33  24 /  20  10  30  60
RDM  39  16  39  25 /  20  10  20  50
LGD  40  22  31  26 /  50  10  10  50
GCD  42  16  33  24 /  30  10  10  50
DLS  46  27  39  30 /  20  10  40  50

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
84/85/79
Hazardous weather outlook, Dec 24, 5:25 AM PST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
525 AM PST MON DEC 24 2007

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-251330-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
525 AM PST MON DEC 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A COLD FRONT MOVING ACROSS SOUTHEAST WASHINGTON AND NORTHEAST
OREGON WILL BRING ADDITIONAL LIGHT SNOW OVER THE EASTERN MOUNTAINS
AND VALLEYS THIS MORNING WITH WIDESPREAD SNOW TAPERING OFF TO
SCATTERED SNOW SHOWERS AFTER THE FRONTAL PASSAGE. BREEZY TO WINDY
CONDITIONS TODAY WILL RESULT IN LOCAL BLOWING SNOW OVER THE
MOUNTAINS AND VALLEYS.

CLOUDS WILL DECREASE OVERNIGHT WITH COLD TEMPERATURES EARLY
CHRISTMAS MORNING.

.DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

PERIODS OF SNOW (RAIN AND SNOW MIX AT THE LOWEST ELEVATIONS) WILL
CONTINUE THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 11:58 PM PSTFreezing Rain AdvisoryPDTUnion, Wallowa4 hr

Nearby

Wind Advisories in Oregon, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.